Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 112, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2013, 9:31 PM EDT for 4 counties in North Carolina. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2013, 9:31 PM EDT (01:31 UTC)
- Expired
- Jul 4, 2013, 10:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 9:50 PM EDT | TSTM WND DMG | 5 Se Wilbar, NC | ONE TREE DOWN AND COMPLETELY BLOCKING NORTH CAROLINA ROUTE 16 BETWEEN SHINGLE GAP ROAD AND PLEASANT HOME CHURCH ROAD |
| Jul 4, 9:54 PM EDT | TSTM WND DMG | 1 Nw Lansing, NC | ONE TREE DOWN ON SOUTH BIG HORSE CREEK ROAD BETWEEN LANSING AND TUCKERDALE |
| Jul 4, 9:54 PM EDT | TSTM WND DMG | 5 Ne Lansing, NC | ONE TREE DOWN ON JIM DUVALL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
008
WUUS51 KRNK 050131
SVRRNK
NCC005-009-189-193-050230-
/O.NEW.KRNK.SV.W.0112.130705T0131Z-130705T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 PM EDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 1030 PM EDT
* AT 924 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PEORIA
TO ELKVILLE...AND WERE MOVING TO THE NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DEEP GAP...
TODD...
BOONE...
MC GRADY...
AND WILBAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF BLOWING DOWN NUMEROUS TREES
ACROSS WESTERN NORTH CAROLINA. THE COMBINATION OF GUSTY WINDS IN
THIS LINE OF STORMS AND SATURATED SOIL CONDITIONS WILL LIKELY RESULT
IN DOWNED TREES ACROSS THE NORTH CAROLINA MOUNTAINS AS WELL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3607 8141 3612 8154 3611 8181 3619 8185
3621 8190 3627 8189 3629 8192 3634 8185
3636 8179 3634 8176 3634 8171 3641 8174
3647 8170 3653 8171 3659 8168 3657 8109
3604 8119 3600 8133
TIME...MOT...LOC 0126Z 180DEG 31KT 3627 8184 3606 8133
$$
162 follow-up statements
453
WWUS51 KRNK 050219
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 PM EDT THU JUL 4 2013
NCC189-050228-
/O.CAN.KRNK.SV.W.0112.000000T0000Z-130705T0230Z/
WATAUGA NC-
1019 PM EDT THU JUL 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR
AND WATAUGA COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3632 8134 3644 8153 3650 8170 3653 8171
3655 8169 3657 8169 3657 8168 3659 8168
3657 8109 3614 8117
TIME...MOT...LOC 0218Z 180DEG 31KT 3667 8184 3646 8133
$$
NCC005-009-193-050230-
/O.CON.KRNK.SV.W.0112.000000T0000Z-130705T0230Z/
WILKES NC-ASHE NC-ALLEGHANY NC-
1019 PM EDT THU JUL 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
NORTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
CENTRAL ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
AT 1012 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF ABINGDON TO SCOTTVILLE...AND WERE
MOVING TO THE NORTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MC GRADY...
LAUREL SPRINGS...
SPARTA...
GLENDALE SPRINGS...
AND JEFFERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3632 8134 3644 8153 3650 8170 3653 8171
3655 8169 3657 8169 3657 8168 3659 8168
3657 8109 3614 8117
TIME...MOT...LOC 0212Z 180DEG 31KT 3667 8184 3646 8133
$$
16879
WWUS51 KRNK 050229
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1029 PM EDT THU JUL 4 2013
NCC005-009-193-050238-
/O.EXP.KRNK.SV.W.0112.000000T0000Z-130705T0230Z/
WILKES NC-ASHE NC-ALLEGHANY NC-
1029 PM EDT THU JUL 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL WILKES COUNTY...
NORTHERN ASHE COUNTY...
AND CENTRAL ALLEGHANY COUNTY WILL EXPIRE AT 1030 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3632 8134 3644 8153 3650 8170 3653 8171
3655 8169 3657 8169 3657 8168 3659 8168
3657 8109 3614 8117
TIME...MOT...LOC 0228Z 180DEG 31KT 3667 8184 3646 8133
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:17 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 4, 9:17 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 PM EDT THU JUL 4 2013
.SYNOPSIS...
LOW PRESSURE WAS OVER THE MIDWEST WITH A WEAK FRONT EXTENDING TO
THE GULF COAST. A LARGE BERMUDA HIGH COVERED MUCH OF THE EASTERN
UNITED STATES. THE CENTER OF THE HIGH WILL GRADUALLY DRIFT CLOSER
TO THE COAST BY THIS WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 845 PM EDT THURSDAY...
CONCERN FOR THE PERSISTENT HEAVY RAIN HAS SHIFTED TO THE WESTERN
CWA...PRIMARILY ALONG AND WEST OF INTERSTATE 77. THERE IS STILL
SOME WIDELY SCATTERED SHRA/TSRA FARTHER EAST...BUT THE PERSISTENT
BANDS OF HEAVIER SHOWERS ARE FOCUSED OVER THE HIGHER TERRAIN OF
NC...TRAINING NORTHWARD INTO FAR SOUTHWESTERN VA...VCNTY OF GALAX
AND MARION. THIS WILL BE THE AREA TO WATCH FOR SIGNIFICANT
RAINFALL OVERNIGHT. CONCERN IS FOR FLASH FLOODING PER RAIN RATES
WHICH HAVE BEEN PUSHING 3-4 INCHES AN HOUR. GETTING CONCERNED THAT
SIGNIFICANT FLASH FLOODING MAY TAKE PLACE IN THE NC HIGH COUNTRY
VCNTY OF BOONE AND WEST JEFFERSON WHERE RADAR TRENDS SEEM TO
SUPPORT POTENTIAL FOR TRAINING. IF THIS TURNS OUT TO BE THE
CASE...2-3 INCH RAIN AMOUNTS MAY MATERIALIZE BETWEEN NOW AND
MIDNIGHT. FLASH FLOOD WARNINGS HAVE ALREADY BEEN ISSUED...FOLKS
NEED TO TAKE HEAD!
AFTERNOON CONVECTION OVER THE AREA ARE FOLLOWING THE TRACKS OF
THE OUTER RING OF HIGH PRESSURE CENTER CLOSE TO BERMUDA. UNLIKE
THE LAST COUPLE OF DAYS...CONVECTION HAS BEEN MORE SCATTERED IN
OVERALL COVERAGE. THE AXIS OF RAIN THAT WAS OVER THE AREA EARLIER
THIS WEEK HAS MOVED WEST OVER THE TENN-OHIO VALLEYS. THE RAIN THAT
FELL IN THE PAST 48 HOURS HAS THE GROUND SATURATED WITH
CREEKS...STREAMS AND RIVERS LEVELS ACROSS THE FOOTHILLS AND
MOUNTAIN COUNTIES RUNNING HIGH. ANY ADDITIONAL RAIN INTO THIS
EVENING WILL BRING LEVELS ABOVE BANKFULL AND CAUSE PROBLEMS IN
POOR DRAINAGE AREAS. MAIN CONCERN FOR FLASH FLOODING OVERNIGHT
WILL BE OVER OUR WESTERN CWA. MORE RAIN IS EXPECTED FRIDAY...
SO FLOOD THREAT WILL CONTINUE TO EXIST OVER THIS SAME AREA.
THE BERMUDA RIDGE WILL CONTINUE TO INFLUENCE THE AREAS WEATHER ON
FRIDAY. WITH A TROPICAL AIR MASS IN PLACE...AFTERNOON HEATING WILL
BRING BANDS OF SCATTERED CONVECTION BACK INTO THE AREA. A FEW
ISOLATED SHOWERS ARE POSSIBLE IN THE MORNING...THEN WILL PEPPER
THE REGION MORESO IN THE AFTERNOON.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 405 PM EDT THURSDAY...
THE UPPER LEVEL RIDGE CENTERED NEAR BERMUDA WILL CONTINUE TO
DRIFT TO THE WEST FRIDAY NIGHT AND SATURDAY. VERY HUMID AND
TROPICAL-LIKE ATMOSPHERE WILL LEAD TO ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON. ON SUNDAY...THE RIDGE SINKS TO
THE SOUTHWEST TOWARD THE SOUTHEAST USA COAST. THIS JOG TO THE
SOUTHWEST WILL ALLOW THE UPPER LEVEL LOW OVER THE MID MISSISSIPPI
VALLEY TO MOVE TO NORTH OVER THE OHIO VALLEY. BY SUNDAY
NIGHT...THIS LOW WILL OPEN INTO A TROUGH AND BRING A MORE
TRADITIONAL THREAT OF SHOWERS FROM THE WEST- SOUTHWEST. SHORT
WAVES ASSOCIATED WITH THE TROUGH WILL BRING NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS BACK INTO THE AREA SUNDAY AFTERNOON AND
EVENING. ADDING TO THE INSTABILITY WILL BE A LEE TROUGH IN THE
EAST.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 415 PM EDT THURSDAY...
UPPER LEVEL RIDGE IN THE WESTERN ATLANTIC IS EXPECTED TO START
MOVING TO THE EAST SUNDAY NIGHT AND MONDAY. ZONAL FLOW AND A HUMID
AIR MASS WILL BRING SHOWERS FROM THE OHIO VALLEY INTO THE AREA
THROUGH MOST OF NEXT WEEK. THESE SHOWERS AND THUNDERSTORMS WILL
MOSTLY BE CONFIDED TO THE PEAKING HEATING HOURS OF THE AFTERNOON
AND EVENING.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
AS OF 900 PM EDT THURSDAY...
REGIONAL RADARS INDICATED SCATTERED TO NUMEROUS SHOWERS OVER AND
WEST OF THE APPALACHIAN MOUNTAINS...MAINLY WEST OF THE BLUE RIDGE.
THESE SHOWERS AREA PRODUCING VERY HEAVY RAINFALL AND WHEN
ENCOUNTERED WILL REDUCE THE VISIBILITY TO LESS THAN
1SM...LIFR IN SOME CASES. CONDITIONS OTHERWISE WILL BE VFR. SOME
LATE NIGHT MVFR STRATUS/FOG MAY DEVELOP...BUT SHOULD LIFT ONCE
DAYTIME HEATING BEGINS.
EXTENDED FORECAST...
LITTLE CHANGE IS EXPECTED. VERY HUMID TROPICAL AIRMASS WILL
SUPPORT CONTINUATING OF DAILY SHRA/TSRA...YEILDING HEAVY RAINFALL
RATES AND SUDDEN DROPS IN VSBY. A GRADUAL SHIFT OF THE UPPER LEVEL
RIDGE OF HIGH PRESSURE SHOULD BEGIN TO PUSH THE BULK OF THE SHOWER
ACTIVITY WEST OF THE MOUNTAINS. AS SUCH...THE BEST PROBABILITY OF
PRECIPITATION OVER THE WEEKEND WILL BE FROM THE BLUE RIDGE
WESTWARD...WHILE RAINFALL EAST OF THE MOUNTAINS WILL BE MORE
SPOTTY.
&&
.HYDROLOGY...
AS OF 900 PM EDT THURSDAY...
FLASH FLOOD WATCH IS IN EFFECT MAINLY WEST OF INTERSTATE
77...WHERE PERSISTENT SHOWERS ARE EXPECTED OVERNIGHT AND AGAIN
FRIDAY.
FLOODING IS STILL ONGOING ON PARTS OF THE ROANOKE RIVER...THE
WATER BEGINNING TO RECEDE. THE NEW RIVER MAY EXPERIENCE ANOTHER
SURGE OF RUNOFF LATER TONIGHT AND FRIDAY PER THE HEAVY RAIN
FALLING IN THE HEADWATERS UPSTREAM OF GALAX.
&&
.EQUIPMENT...
AS OF 430 PM EDT THURSDAY...
KFCX RADAR HAS WILL REMAIN DOWN UNTIL FURTHER NOTICE DUE TO A BAD
POWER SUPPLY. PART HAS BEEN ORDERED.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR VAZ007-009-010-
012-015-016.
NC...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR NCZ001>003-018-
019.
WV...NONE.
&&
SYNOPSIS...RCS
NEAR TERM...PM/RCS
SHORT TERM...KK/RCS
LONG TERM...RCS
AVIATION...PM
HYDROLOGY...PM
EQUIPMENT...RCSHazardous weather outlook, Jul 4, 8:47 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 847 PM EDT THU JUL 4 2013 NCZ001>003-018-019-VAZ007-009-010-012-015-016-060100- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE- GRAYSON-CARROLL- 847 PM EDT THU JUL 4 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ034-035-044>047-058-059-060100- ROCKINGHAM-CASWELL-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 847 PM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004-020-VAZ011-013-014-017>020-022>024-032-033-043-WVZ042>045- 060100- STOKES-YADKIN-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-HENRY-MERCER-SUMMERS- MONROE-GREENBRIER- 847 PM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 4, 7:41 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
741 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG 5 ENE WALNUT COVE 36.32N 80.06W
07/04/2013 STOKES NC 911 CALL CENTER
ONE TREE DOWN ON BRICKYARD ROAD
&&
PWLocal storm report, Jul 4, 7:46 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 5 ENE SANDY RIDGE 36.53N 80.04W
07/04/2013 STOKES NC 911 CALL CENTER
ONE TREE DOWN ON AMOS TOWN ROAD
&&
PWLocal storm report, Jul 4, 7:54 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 5 W STONEVILLE 36.48N 80.00W
07/04/2013 ROCKINGHAM NC 911 CALL CENTER
ONE TREE DOWN ON NORTH CAROLINA ROUTE 770 CLOSE TO THE
INTERSECTION OF NICK ROAD
&&
PWLocal storm report, Jul 4, 7:58 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 1 ENE AYERSVILLE 36.49N 80.01W
07/04/2013 ROCKINGHAM NC 911 CALL CENTER
ONE TREE DOWN ON MEANS CREEK ROAD
&&
PWSpecial weather statement, Jul 4, 8:07 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 807 PM EDT THU JUL 4 2013 NCZ004-005-VAZ032-043-050100- STOKES NC-ROCKINGHAM NC-HENRY VA-PATRICK VA- 807 PM EDT THU JUL 4 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA... CENTRAL HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 900 PM EDT * AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN INTENSE SHOWER NEAR MAYODAN...MOVING TO THE NORTH AT 30 MPH. * WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS SHOWER...ALONG WITH A VERY HEAVY DOWNPOUR OF RAIN. * LOCATIONS IMPACTED INCLUDE... AYERSVILLE COLLINSVILLE... MARTINSVILLE CITY... SANDY RIDGE... SPENCER... RIDGEWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SHOWER MAY INTENSIFY INTO A STRONG THUNDERSTORM...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3636 7990 3634 8013 3670 8028 3674 7980 TIME...MOT...LOC 2355Z 173DEG 27KT 3643 8003 11
Local storm report, Jul 4, 8:14 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 6 ESE WOOLWINE 36.75N 80.19W
07/04/2013 PATRICK VA 911 CALL CENTER
ONE TREE DOWN ON ROUTE 57 NEAR THE GOOSE MARKET LOOP
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:16 PM EDT | Special Weather Statement | RNK | Surry, Yadkin | 59 min |
| Jul 4, 11:40 PM EDT | Flash Flood Warning | RNK | Surry | 4 hr |
| Jul 5, 4:13 AM EDT | Areal Flood Warning | RNK | Ashe, Watauga | 6 hr |
| Jul 5, 3:16 PM EDT | Special Weather Statement | RNK | Stokes | 44 min |
| Jul 5, 4:27 PM EDT | Special Weather Statement | RNK | Wilkes | 48 min |
| Jul 5, 4:49 PM EDT | Areal Flood Advisory | RNK | Stokes, Surry, Yadkin | 4 hr |
| Jul 5, 5:01 PM EDT | Special Weather Statement | RNK | Watauga | 44 min |
| Jul 5, 5:12 PM EDT | Flash Flood Warning | RNK | Yadkin | 4 hr |
| Jul 5, 5:15 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 60 min |
| Jul 5, 5:50 PM EDT | Special Weather Statement | RNK | Watauga | 40 min |
| Jul 5, 7:57 PM EDT | Areal Flood Advisory | RNK | Caswell, Rockingham, Stokes, Yadkin | 108 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.